Ask an expert
Question

01 Feb 2004

spotting while on minesse
HI doc,

I started using ginette when I was 16 to treat minor acne, I'm 19 now and my gp suggested that I switch to minesse- my skin has completely cleared up, but I want to continue using the pill for it's benefits like having a 28day cycle, light periods etc.

I've been using minesse for 2 months now (had one period , now on day 20 in my second cycle). In the first month I had no side-effects only an extremely light period which only last 1 and a half days. But now for the first time in my life I'm experiencing spotting, nothing too dramatic only a brownish discharge but it has been going on for the last 4 days.

My gp said that spotting was normal in the first month but that I should contact her if it happens in the following months.

Should I see her, and go on a higher dose pill? What exactly causes spotting in the middle of a cycle? Does it mean that I ovulated?

Answer 7,365 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Hannah, the spotting occurs because your body is trying to “override” the pill, but it should clear up within 3 to 6 months. The benefit of Minesse® is that it is an ultra-low dose pill – you get the minimum dosage of hormones and therefore the minimum amount of potential side effects. If it doesn’t clear up within 3-6 months, you can change to a slightly stronger pill like Melodene®. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9472 votes
No
68% - 20294 votes
Vote